Alert archive / Ohio / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at May 28, 2014, 2:26 PM EDT for 4 counties in Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2014, 2:26 PM EDT (18:26 UTC)
- Expired
- May 28, 2014, 9:33 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Holmes County, OH, Knox County, OH, Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 116 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WGUS61 KCLE 281826 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 226 PM EDT WED MAY 28 2014 OHZ036>038-047-290200- /O.NEW.KCLE.FF.A.0002.140528T1826Z-140529T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 226 PM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...KNOX...MARION AND MORROW. IN NORTHEAST OHIO... HOLMES. * UNTIL 10 PM EDT THIS EVENING * AN AREA OF THUNDERSTORMS WILL HEAVY RAINFALL WILL TRAIN ACROSS THE REGION ALONG A WEAK COLD FRONT. TORRENTIAL RAINFALL WILL BE POSSIBLE INTO THE EVENING WITH RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES POSSIBLE. * LOW LYING AND POOR DRAINAGE AREAS MAY FLOOD. IF YOU LIVE NEAR ANY CREEK OR SMALL STREAM WATER LEVELS MAY RISE QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
1 follow-up statement
561 WGUS61 KCLE 290133 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 933 PM EDT WED MAY 28 2014 OHZ036>038-047-290245- /O.CAN.KCLE.FF.A.0002.000000T0000Z-140529T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 933 PM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO HAS BEEN CANCELLED. THE HEAVY RAIN THAT CAUSED FLOODING IN THE FLOOD WATCH AREA HAS SINCE WEAKENED AND DISSIPATED. LIGHT RAIN SHOWERS ARE EXPECTED OVERNIGHT BUT RAINFALL AMOUNTS ARE EXPECTED TO REMAIN LIGHT. NO ADDITIONAL FLOODING IS EXPECTED OVERNIGHT. $$ LOMBARDY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at May 28, 1:13 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 28, 1:13 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 113 PM EDT WED MAY 28 2014 .SYNOPSIS... A COLD FRONT NEAR THE LAKE ERIE SHORELINE WILL DROP SLOWLY SOUTH THROUGH THURSDAY. HIGH PRESSURE WILL SPREAD SOUTH INTO THE AREA FRIDAY THEN SHIFT OFF TO THE EAST SUNDAY INTO MONDAY. ANOTHER COLD FRONT IS EXPECTED TO DROP SOUTHEAST INTO THE AREA MONDAY BEFORE STALLING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHORT WAVE ENERGY SEEN ON WATER VAPOR AND SOME LIFT NEAR THE 8H BOUNDARY OVER LAKE ERIE HAVE BEEN ENOUGH TO KEEP SHOWERS GOING ACROSS MICHIGAN. THESE SHOWERS WERE NOW SLOWLY DRIFTING TO THE SOUTHEAST AND SHOULD MAKE IT INTO NORTHERN OHIO DURING THE AFTERNOON. THE EXPECTATION IS THAT THE COVERAGE WILL SHRINK AS THEY MOVE SOUTHEAST SO ONLY WENT WITH CHANCE POPS. OTHERWISE THE INSTABILITY NEAR AND SOUTH OF A SURFACE BOUNDARY THAT WAS LOCATED ACROSS THE SOUTHERN COUNTY WARNING AREA CONTINUES TO INCREASE. THE CUMULUS FIELD ON VISIBLE SATELLITE CONTINUES TO LOOK BETTER IN THIS AREA SO THE EXPECTATION IS THAT THUNDERSTORMS WILL DEVELOP AND EXPEND IN COVERAGE SHORTLY. HAVE NUDGED HIGHS UP IN THE WARM SECTOR A BIT MORE WITH THIS UPDATE. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE FRONT CONTINUES TO DRIFT SOUTH TONIGHT TAKING THE THREAT FOR RAIN ALONG WITH THE FRONT. EVENING TSRA SHOULD DISSIPATE TO JUST A SLIGHT CHANCE FOR SHRA IN THE EXTREME SOUTH FOR THE LATTER PART OF THE NIGHT. THERE MAY BE ENOUGH LOWER LEVEL MOISTURE LEFT BEHIND FOR AN ISOLATED SHRA TO OCCUR IN THE EXTREME SOUTH THU AS A WEAK UPPER DISTURBANCE WORKS SE ACROSS THE AREA. HIGH PRESSURE BUILDS IN FROM THE NORTH THU NIGHT AND FRI AND SHOULD PROVIDE DRY CONDITIONS FOR MOST OR ALL OF THE AREA THRU THE WEEKEND. THE ONLY QUESTIONABLE AREA WILL BE IN THE EXTREME EAST. AN UPPER TROUGH DIGS SOUTH OVER THE NE PART OF THE COUNTRY AND MAY PROVIDE ENOUGH UPPER SUPPORT FOR AN ISOLATED SHRA TO OCCUR IN NW PA THU NIGHT THRU EARLY FRI EVE. WITH MORE SUNSHINE ON THU THRU SAT...TEMPS WILL SHOW LITTLE CHANGE WITH HIGHS IN THE LOW TO MID 70S FOR A GOOD PART OF THE AREA. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE WEATHER WILL START OFF DRY. FOR MONDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST BECAUSE OF A FRONTAL BOUNDARY ACROSS LAKE ERIE AND NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. CHANCE POPS SEEM GOOD AT THIS TIME. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THIS. HOWEVER...THE ECMWF TRIES TO BRING IN SOME SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. AT THIS TIME KEPT SUNDAY NIGHT POPS 20%...NONE THE LESS ANY THUNDERSTORMS WOULD BE TOWARD DAYBREAK MONDAY. TEMPERATURES WILL BE ABOVE NORMAL FOR THE PERIOD. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... COLD CURRENTLY FRONT JUST SOUTH OF A FDY-MFD-YNG LINE. SCATTERED TSRA WILL DEVELOP NEAR THE BOUNDARY THEN BEGIN TO DIMINISH AFTER SUNSET. EXPECT WIDESPREAD MVFR STRATUS TO DEVELOP OVERNIGHT. CONDTIONS WILL IMPROVE TO VFR FROM THE NORTH THURSDAY AS HIGH PRESSURE PUSHES SOUTH OVER THE AREA. .OUTLOOK...MAINLY VFR. && .MARINE... A WEAK COLD FRONT WILL MOVE ACROSS THE LAKE THROUGH DAYBREAK WITH THE WINDS STARTING OFF AS NORTHWEST AND THEN SWITCHING TO NORTH AND THEN NORTHEAST LATER TODAY. STILL A CONCERN LATE THIS EVENING INTO THURSDAY MORNING THAT THE NORTHEAST WINDS WILL BE BETWEEN 15 TO 20 KNOTS AND THAT SHOULD CAUSE 3 TO 5 FOOT WAVES...PROMPTING THE NEED FOR A SMALL CRAFT ADVISORY. ON THE EDGE ABOUT IT SO WILL LET THE NEXT SHIFT TAKE ANOTHER LOOK. HIGH PRESSURE WILL BE BUILDING IN ON THURSDAY AND THAT WILL HELP DECREASE THE WINDS AND WAVES IN THE AFTERNOON. THE HIGH WILL REMAIN IN CONTROL OF THE WEATHER ON THE LAKE THROUGH SATURDAY WITH LIGHT NORTHEAST WINDS. THE HIGH WILL MOVE SOUTHEAST OF THE LAKE SATURDAY NIGHT AND THAT WILL SWITCH THE WINDS TO THE SOUTHEAST AND THEN TO THE SOUTHWEST BY SUNDAY NIGHT AND THAT WILL CONTINUE THROUGH TUESDAY EVEN WITH A FRONTAL BOUNDARY IN THE AREA. NOT EXPECTING SMALL CRAFT ADVISORY CRITERIA EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...MULLEN SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...DJB MARINE...KIELTYKA
Hazardous weather outlook, May 28, 4:08 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT WED MAY 28 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 408 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 1:00 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 100 PM EDT WED MAY 28 2014 OHZ047-281745- KNOX- 100 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORM OVER SOUTHEASTERN KNOX COUNTY... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAMBIER...OR 8 MILES EAST OF MOUNT VERNON...MOVING EAST AT 10 MPH. WIND GUSTS TO 45 MPH...HAIL UP TO THE SIZE OF A NICKEL AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN KNOX COUNTY...INCLUDING THE TOWN OF GAMBIER.
Special weather statement, May 28, 2:06 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 206 PM EDT WED MAY 28 2014 OHZ006-017-018-027>032-036>038-047-282030- WOOD-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...TIFFIN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 206 PM EDT WED MAY 28 2014 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF NORTHERN OHIO THIS AFTERNOON. SOME STORMS WILL HAVE HAIL...AS LARGE AS THREE QUARTERS OF AN INCH IN DIAMETER...WIND GUSTS OF 45 MPH... AND CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS ARE LIKELY. MULTIPLE THUNDERSTORMS COULD MOVE OVER THE SAME AREA RESULTING IN LOCALIZED EXCESSIVE RAINFALL. TAKE SHELTER INDOORS DURING THUNDERSTORMS. DO NOT DRIVE THROUGH HIGH WATER. THE STORMS ARE TRACKING FROM THE NORTHWEST ABOUT 25 MPH. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 46 min |
| May 28, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| May 28, 2:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark | 56 min |
| May 28, 4:08 PM EDT | Flash Flood Warning | CLE | Crawford, Marion, Morrow, Wyandot | 6 hr |
| May 28, 6:00 PM EDT | Areal Flood Advisory | CLE | Hancock | 11 hr |
Nearby
Flash Flood Watches in Ohio, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.